Alert archive / California / Frost Advisories in 2012

Frost Advisory 7, NWS Los Angeles, CA

March 18, 2012Santa Barbara County, California

NWS Los Angeles, CA issued this frost advisory at Mar 18, 2012, 10:04 PM PDT for Santa Barbara County, California. It took effect at Mar 19, 2012, 2:00 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2012, 10:04 PM PDT (05:04 UTC)
In effect from
Mar 19, 2012, 2:00 AM PDT
Expired
Mar 19, 2012, 8:00 AM PDT
In force
6 hr
Issued by
NWS Los Angeles, CA

County Santa Barbara County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

402 
WWUS76 KLOX 190504
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1004 PM PDT SUN MAR 18 2012

...FREEZING TEMPERATURES EXPECTED IN THE COLDEST VALLEYS TONIGHT...

...GUSTY WINDS CONTINUING ACROSS THE NORTHEAST PORTION OF THE
AREA...

.A NORTHERLY GRADIENT WILL CONTINUE TO RELAX AS AN EXITING STORM
SYSTEM MOVES EAST. A COLD AIR MASS IN PLACE FROM THE STORM SYSTEM
WILL CREATE FREEZING TEMEPRATURE LATE TONIGHT AND EARLY MONDAY
MORNING ACROSS THE INTERIOR AND IN THE COLDER VALLEY LOCATIONS.

CAZ044-191315-
/O.EXP.KLOX.WI.Y.0024.000000T0000Z-120319T0500Z/
/O.NEW.KLOX.FR.Y.0007.120319T0900Z-120319T1500Z/
VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU
1004 PM PDT SUN MAR 18 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT MONDAY...
...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FROST ADVISORY THE VENTURA COUNTY INTERIOR VALLEYS. THIS ADVISORY
IS IN EFFECT FROM 2 AM TO 8 AM PDT MONDAY.

* TEMPERATURES...TEMPERATURES WILL DROP TO AROUND 32 DEGREES IN
  THE COLDEST VALLEYS AFTER 2 AM PDT TONIGHT...WITH A MAJORITY OF
  THE AREA SEEING TEMPERATURES BETWEEN 29 AND 32 DEGREES BY 6 AM
  PDT.

* TIMING...TEMPERATURES WILL DROP TO AROUND FREEZING IN THE
  COLDEST VALLEYS AFTER 2 AM PDT TONIGHT...WITH A MAJORITY OF THE
  AREA SEEING FROST DEVELOPING BY 6 AM PDT AT THE LATEST.
  TEMPERATURES WILL WARM ABOVE FREEZING AROUND 8 AM PDT.

* WINDS...WEST WINDS HAVE DIMINISHED ACROSS THE AREA THIS
  EVENING.

* IMPACTS...SENSITIVE PLANTS MAY BE KILLED BY FROST IF NOT
  COVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ039-052-190615-
/O.EXP.KLOX.WI.Y.0024.000000T0000Z-120319T0500Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
1004 PM PDT SUN MAR 18 2012

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...



$$

CAZ040-041-190615-
/O.EXP.KLOX.WI.Y.0024.000000T0000Z-120319T0500Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU...
SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH
1004 PM PDT SUN MAR 18 2012

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

LOCAL GUSTS TO 35 MPH WILL OCCUR ALONG THE IMMEDIATE COAST THROUGH
MIDNIGHT TONIGHT...BUT THESE WINDS ARE EXPECTED TO BE LOCALIZED.

$$

CAZ087-190615-
/O.EXP.KLOX.WI.Y.0024.000000T0000Z-120319T0500Z/
CATALINA ISLAND-
INCLUDING THE CITY OF...AVALON
1004 PM PDT SUN MAR 18 2012

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

LOCAL GUSTS TO 35 MPH WILL OCCUR ACROSS THE HIGHER TERRAIN THROUGH
MIDNIGHT TONIGHT...BUT THESE WINDS ARE EXPECTED TO BE LOCALIZED.

$$

CAZ045-190615-
/O.EXP.KLOX.WI.Y.0024.000000T0000Z-120319T0500Z/
VENTURA COUNTY COASTAL VALLEYS-
INCLUDING THE CITIES OF...THOUSAND OAKS...NEWBURY PARK...
MOORPARK...SIMI VALLEY
1004 PM PDT SUN MAR 18 2012

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

WINDS HAVE DIMINISHED ACROSS THE AREA THIS EVENING.

$$

CAZ046-190615-
/O.EXP.KLOX.WI.Y.0024.000000T0000Z-120319T0500Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
1004 PM PDT SUN MAR 18 2012

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

LOCAL GUSTS TO 35 MPH WILL OCCUR THROUGHOUT TONIGHT...BUT THESE
WINDS ARE EXPECTED TO BE LOCALIZED..

$$

CAZ036-191315-
/O.NEW.KLOX.FR.Y.0007.120319T0900Z-120319T1500Z/
SANTA YNEZ VALLEY-
INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG
1004 PM PDT SUN MAR 18 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FROST ADVISORY FOR THE SANTA YNEZ VALLEY. THIS ADVISORY IS IN
EFFECT FROM 2 AM TO 8 AM PDT MONDAY.

* TEMPERATURES...TEMPERATURES WILL DROP TO AROUND 32 DEGREES AFTER
  2 AM PDT TONIGHT...WITH A MAJORITY OF THE AREA SEEING
  TEMPERATURES BETWEEN 29 AND 32 DEGREES BY 6 AM PDT.

* TIMING...TEMPERATURES WILL DROP TO AROUND FREEZING AFTER 2 AM
  PDT TONIGHT...WITH A MAJORITY OF THE AREA SEEING FROST
  DEVELOPING BY 6 AM PDT AT THE LATEST. TEMPERATURES WILL WARM
  ABOVE FREEZING AROUND 8 AM PDT.

* IMPACTS...SENSITIVE PLANTS MAY BE KILLED BY FROST IF NOT
  COVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ059-191100-
/O.CON.KLOX.WI.Y.0024.000000T0000Z-120319T1100Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
1004 PM PDT SUN MAR 18 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT MONDAY...

* WINDS...WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45
  MPH WILL CONTNUE...ESPECIALLY ACROSS THE WESTERN PORTION.

* TIMING...THE GUSTY WINDS WILL DIMINISH LATE TONIGHT.

* IMPACTS...GUSTY CROSS WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS THIS STRONG CAN 
  DOWN TREE LIMBS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ053-054-191100-
/O.CON.KLOX.WI.Y.0024.000000T0000Z-120319T1100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
1004 PM PDT SUN MAR 18 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT MONDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THE WINDS WILL DIMINISH THIS EVENING OVER MUCH OF THE 
  AREA BUT REMAIN GUSTY IN THE VICINITY OF INTERSTATE 5 CORRIDOR 
  THROUGH LATE TONIGHT. 

* IMPACTS...GUSTY CROSS WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS THIS STRONG CAN 
  DOWN TREE LIMBS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL
3 follow-up statements
401 
WWUS76 KLOX 190505 CCA
NPWLOX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1005 PM PDT SUN MAR 18 2012

...FREEZING TEMPERATURES EXPECTED IN THE COLDEST VALLEYS TONIGHT...

...GUSTY WINDS CONTINUING ACROSS THE NORTHEAST PORTION OF THE
AREA...

.A NORTHERLY GRADIENT WILL CONTINUE TO RELAX AS AN EXITING STORM
SYSTEM MOVES EAST. A COLD AIR MASS IN PLACE FROM THE STORM SYSTEM
WILL CREATE FREEZING TEMPERATURES LATE TONIGHT AND EARLY MONDAY
MORNING ACROSS THE INTERIOR AND IN THE COLDER VALLEY LOCATIONS.

CAZ044-191330-
/O.EXP.KLOX.WI.Y.0024.000000T0000Z-120319T0500Z/
/O.NEW.KLOX.FR.Y.0007.120319T0900Z-120319T1500Z/
VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU
1005 PM PDT SUN MAR 18 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT MONDAY...
...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FROST ADVISORY THE VENTURA COUNTY INTERIOR VALLEYS. THIS ADVISORY
IS IN EFFECT FROM 2 AM TO 8 AM PDT MONDAY.

* TEMPERATURES...TEMPERATURES WILL DROP TO AROUND 32 DEGREES IN
  THE COLDEST VALLEYS AFTER 2 AM PDT TONIGHT...WITH A MAJORITY OF
  THE AREA SEEING TEMPERATURES BETWEEN 29 AND 32 DEGREES BY 6 AM
  PDT.

* TIMING...TEMPERATURES WILL DROP TO AROUND FREEZING IN THE
  COLDEST VALLEYS AFTER 2 AM PDT TONIGHT...WITH A MAJORITY OF THE
  AREA SEEING FROST DEVELOPING BY 6 AM PDT AT THE LATEST.
  TEMPERATURES WILL WARM ABOVE FREEZING AROUND 8 AM PDT.

* WINDS...WEST WINDS HAVE DIMINISHED ACROSS THE AREA THIS
  EVENING.

* IMPACTS...SENSITIVE PLANTS MAY BE KILLED BY FROST IF NOT
  COVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ039-052-190615-
/O.EXP.KLOX.WI.Y.0024.000000T0000Z-120319T0500Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
1005 PM PDT SUN MAR 18 2012

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...



$$

CAZ040-041-190615-
/O.EXP.KLOX.WI.Y.0024.000000T0000Z-120319T0500Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU...
SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH
1005 PM PDT SUN MAR 18 2012

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

LOCAL GUSTS TO 35 MPH WILL OCCUR ALONG THE IMMEDIATE COAST THROUGH
MIDNIGHT TONIGHT...BUT THESE WINDS ARE EXPECTED TO BE LOCALIZED.

$$

CAZ087-190615-
/O.EXP.KLOX.WI.Y.0024.000000T0000Z-120319T0500Z/
CATALINA ISLAND-
INCLUDING THE CITY OF...AVALON
1005 PM PDT SUN MAR 18 2012

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

LOCAL GUSTS TO 35 MPH WILL OCCUR ACROSS THE HIGHER TERRAIN THROUGH
MIDNIGHT TONIGHT...BUT THESE WINDS ARE EXPECTED TO BE LOCALIZED.

$$

CAZ045-190615-
/O.EXP.KLOX.WI.Y.0024.000000T0000Z-120319T0500Z/
VENTURA COUNTY COASTAL VALLEYS-
INCLUDING THE CITIES OF...THOUSAND OAKS...NEWBURY PARK...
MOORPARK...SIMI VALLEY
1005 PM PDT SUN MAR 18 2012

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

WINDS HAVE DIMINISHED ACROSS THE AREA THIS EVENING.

$$

CAZ046-190615-
/O.EXP.KLOX.WI.Y.0024.000000T0000Z-120319T0500Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
1005 PM PDT SUN MAR 18 2012

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

LOCAL GUSTS TO 35 MPH WILL OCCUR THROUGHOUT TONIGHT...BUT THESE
WINDS ARE EXPECTED TO BE LOCALIZED..

$$

CAZ036-191330-
/O.NEW.KLOX.FR.Y.0007.120319T0900Z-120319T1500Z/
SANTA YNEZ VALLEY-
INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG
1005 PM PDT SUN MAR 18 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FROST ADVISORY FOR THE SANTA YNEZ VALLEY. THIS ADVISORY IS IN
EFFECT FROM 2 AM TO 8 AM PDT MONDAY.

* TEMPERATURES...TEMPERATURES WILL DROP TO AROUND 32 DEGREES AFTER
  2 AM PDT TONIGHT...WITH A MAJORITY OF THE AREA SEEING
  TEMPERATURES BETWEEN 29 AND 32 DEGREES BY 6 AM PDT.

* TIMING...TEMPERATURES WILL DROP TO AROUND FREEZING AFTER 2 AM
  PDT TONIGHT...WITH A MAJORITY OF THE AREA SEEING FROST
  DEVELOPING BY 6 AM PDT AT THE LATEST. TEMPERATURES WILL WARM
  ABOVE FREEZING AROUND 8 AM PDT.

* IMPACTS...SENSITIVE PLANTS MAY BE KILLED BY FROST IF NOT
  COVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ059-191100-
/O.COR.KLOX.WI.Y.0024.000000T0000Z-120319T1100Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
1005 PM PDT SUN MAR 18 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT MONDAY...

* WINDS...WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45
  MPH WILL CONTINUE...ESPECIALLY ACROSS THE WESTERN PORTION.

* TIMING...THE GUSTY WINDS WILL DIMINISH LATE TONIGHT.

* IMPACTS...GUSTY CROSS WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS THIS STRONG CAN 
  DOWN TREE LIMBS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ053-054-191100-
/O.CON.KLOX.WI.Y.0024.000000T0000Z-120319T1100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
1005 PM PDT SUN MAR 18 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT MONDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THE WINDS WILL DIMINISH THIS EVENING OVER MUCH OF THE 
  AREA BUT REMAIN GUSTY IN THE VICINITY OF INTERSTATE 5 CORRIDOR 
  THROUGH LATE TONIGHT. 

* IMPACTS...GUSTY CROSS WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS THIS STRONG CAN 
  DOWN TREE LIMBS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL
454 
WWUS76 KLOX 191041
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
341 AM PDT MON MAR 19 2012

...FREEZING TEMPERATURES EXPECTED IN THE INTERIOR VALLEYS EARLY
THIS MORNING... 

.A COLD AIR MASS WILL ALLOW FOR SUB-FREEZING TEMPERATURES EARLY
THIS MORNING ACROSS WIND SHELTERED INTERIOR VALLEYS. 

CAZ053-054-059-191145-
/O.CAN.KLOX.WI.Y.0024.000000T0000Z-120319T1100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE
341 AM PDT MON MAR 19 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS...SO THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

CAZ037-038-191500-
/O.EXA.KLOX.FR.Y.0007.000000T0000Z-120319T1500Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA
341 AM PDT MON MAR 19 2012

...FROST ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PDT THIS MORNING.

* TEMPERATURES AND TIMING...TEMPERATURES WILL DROP TO BETWEEN 29
  AND 32 DEGREES BY 5 OR 6 AM PDT...THEN RISE ABOVE FREEZING BY 8
  AM PDT.

* IMPACTS...SENSITIVE PLANTS MAY BE KILLED BY FREEZING
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO DROP
TO BETWEEN 28 AND 32 DEGREES FOR AT LEAST TWO HOURS. SENSITIVE
PLANTS SHOULD BE COVERED TO PROTECT THEM FROM FROST DAMAGE. 

&&

$$

CAZ036-191500-
/O.CON.KLOX.FR.Y.0007.000000T0000Z-120319T1500Z/
SANTA YNEZ VALLEY-
INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG
341 AM PDT MON MAR 19 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

* TEMPERATURES AND TIMING...TEMPERATURES WILL DROP TO BETWEEN 29
  AND 32 DEGREES BY 5 OR 6 AM PDT...THEN RISE ABOVE FREEZING BY 8
  AM PDT.

* IMPACTS...SENSITIVE PLANTS MAY BE KILLED BY FREEZING
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO DROP
TO BETWEEN 28 AND 32 DEGREES FOR AT LEAST TWO HOURS. SENSITIVE
PLANTS SHOULD BE COVERED TO PROTECT THEM FROM FROST DAMAGE.

&&

$$

CAZ044-191500-
/O.CON.KLOX.FR.Y.0007.000000T0000Z-120319T1500Z/
VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU
341 AM PDT MON MAR 19 2012

...FROST ADVISORY REMAINS IN EFFECT FOR THE OJAI VALLEY UNTIL 8
AM PDT THIS MORNING...

* TEMPERATURES AND TIMING...TEMPERATURES WILL DROP TO BETWEEN 29
  AND 32 DEGREES BY 5 OR 6 AM PDT...THEN RISE ABOVE FREEZING BY 8
  AM PDT.

* IMPACTS...SENSITIVE PLANTS MAY BE KILLED BY FREEZING
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO DROP
TO BETWEEN 28 AND 32 DEGREES FOR AT LEAST TWO HOURS. SENSITIVE
PLANTS SHOULD BE COVERED TO PROTECT THEM FROM FROST DAMAGE.

&&

$$

DB/ASR
704 
WWUS76 KLOX 191459
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
759 AM PDT MON MAR 19 2012

...SUB-FREEZING TEMPERATURES WILL COME TO AN END AT 8 AM...

.TEMPERATURES ARE EXPECTED TO RISE ABOVE 32 DEGREES WITHIN THE
HOUR.

CAZ036-191600-
/O.EXP.KLOX.FR.Y.0007.000000T0000Z-120319T1500Z/
SANTA YNEZ VALLEY-
INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG
759 AM PDT MON MAR 19 2012

...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

TEMPERATURES ARE EXPECTED TO RISE ABOVE 32 DEGREES WITHIN THE
HOUR.

$$

CAZ037-038-191600-
/O.EXP.KLOX.FR.Y.0007.000000T0000Z-120319T1500Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA
759 AM PDT MON MAR 19 2012

...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

TEMPERATURES ARE EXPECTED TO RISE ABOVE 32 DEGREES WITHIN THE
HOUR.

$$

CAZ044-191600-
/O.EXP.KLOX.FR.Y.0007.000000T0000Z-120319T1500Z/
VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU
759 AM PDT MON MAR 19 2012

...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

TEMPERATURES ARE EXPECTED TO RISE ABOVE 32 DEGREES WITHIN THE
HOUR.

$$

SWEET

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this frost advisory went out at Mar 18, 8:36 PM PDT, 1 hour 28 minutes earlier.

Area forecast discussion, Mar 18, 8:36 PM PDT, 1 hour 28 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
836 PM PDT SUN MAR 18 2012

.SYNOPSIS...

WIDELY SCATTERED LIGHT SHOWERS WILL CONTINUE THROUGH TONIGHT. FOR
MONDAY THROUGH WEDNESDAY...HIGH PRESSURE WILL BUILD OVER THE AREA
RESULTING IN DRY AND WARMER CONDITIONS ACROSS THE AREA. FOR
THURSDAY THROUGH THE WEEKEND...EXPECT A GRADUAL COOLING TREND WITH
THE POSSIBILITY OF SOME SHOWERS SATURDAY AS LOW PRESSURE
APPROACHES THE AREA.

&&

.UPDATE...

THE LATEST SATELLITE IMAGERY INDICATES A WEAK DISTURBANCE
DROPPING SOUTH IN BEHIND THE EXITING TROUGH. SOME SHOWERS HAVE
DEVELOPED...STREAMING OVER THE OFFSHORE WATERS AND INTO THE
CENTRAL COAST. A FEW SHOWERS COULD DEVELOP SOUTH OF POINT
CONCEPTION...BUT MAINLY LOW-LEVEL CLOUDINESS SHOULD INCREASE
TONIGHT ACROSS THE AREA. WINDS ARE DIMINISHING ACROSS THE AREA
AND THE WIND ADVISORIES SCHEDULED TO EXPIRE 10 PM TONIGHT WILL
LIKELY BE ALLOWED TO EXPIRE. WITH SATELLITE IMAGERY INDICATING A
FAIR AMOUNT OF HIGH LEVEL MOISTURE STREAMING OVER THE AREA
TONIGHT...FROST IN MOST AREAS WILL KEPT AT BAY...WITH ANY FROST
ISSUES WILL LIKELY OCCUR ACROSS THE INTERIOR PORTIONS OF THE AREA
TONIGHT...AND THE SANTA YNEZ AND OJAI VALLEYS. A FROST ADVISORY
WILL BE CONSIDERED FOR THE OJAI AND SANTA YNEZ VALLEYS LATER THIS
EVENING.

THE AIR MASS SHOULD BEGIN STABILIZING EARLY MONDAY MORNING AND
HIGH PRESSURE SHOULD BUILD IN BRINGING A WARMING AND DRYING TREND
THROUGH MIDWEEK.

&&

.PREV DISCUSSION...

SHORT TERM...BREEZY NORTHWEST FLOW AND CONTINUED COOLER
CONDITIONS ARE EXPECTED FOR MONDAY AS THE APPROACHING UPPER RIDGE
REMAINS OFFSHORE. THE MONDAY HIGHS WILL BE IN THE 50S TO NEAR
60...WITH LOWER 60S IN A FEW LOCATIONS. MORE SIGNIFICANT WARMING
WILL OCCUR ON TUESDAY AS THE RIDGE MOVES ONSHORE AND WINDS SHIFT
TO WEAKLY OFFSHORE....WITH HIGHS IN THE MID TO UPPER 60S ACROSS
THE AREA. AS THE HIGH CONTINUES TO BUILD INLAND...WEDNESDAY WILL
SEE HIGHS IN THE LOWER TO MID 70S.

LONG TERM...BY THURSDAY THE RIDGE WILL BE SHUNTED FURTHER SOUTH
AND EAST OF THE AREA AS AN UPPER TROUGH APPROACHES THE PACIFIC NW.
THIS WILL PRODUCE CONTINUED HIGHS IN THE 70S ACROSS THE
SOUTHLAND...WITH SOME COOLING OVER THE NORTHERN SECTIONS. THE
RIDGE WILL CONTINUE TO BREAK DOWN LATE THURSDAY INTO FRIDAY AS
ANOTHER COLD UPPER LOW DROPS SOUTH FROM THE GULF OF ALASKA.
SOUTHWEST FLOW ALOFT AND ONSHORE FLOW AT LOW LEVELS WILL PRODUCE A
CHANCE OF COASTAL MARINE LAYER CLOUDS FOR THE NIGHT AND EARLY
MORNING HOURS LATE IN THE WEEK...ESPECIALLY FRIDAY MORNING AS
MODELS HINT AT A CATALINA EDDY SETTING UP.

BY FRIDAY MODEL AGREEMENT BEGINS TO DIVERGE AND THIS TREND CONTINUES
THROUGH THE WEEKEND. WHILE ALL MODELS DEPICT A FAIRLY DEEP UPPER LOW
OFF THE COAST NEAR/WEST OF CAPE MENDOCINO BY FRIDAY AFTERNOON...THEY
DIFFER SIGNIFICANTLY ON THE MOVEMENT OF THE LOW. THE GEM PUSHES THE
LOW THROUGH QUICKLY WITH A RIDGE OVER THE PACIFIC NW BY SUNDAY...THE
GFS BRINGS THE LOW TO THE COAST WITH PRECIP SPREADING ACROSS SW
CALIFORNIA THROUGH THE WEEKEND...WHILE THE ECMWF HANGS THE LOW
OFFSHORE UNTIL MONDAY.

FELT THAT IT WAS BEST TO KEEP LOW POPS OVER THE AREA THROUGH THE
WEEKEND...ALONG WITH INCREASING CLOUDS AND A COOLING TREND.

&&

.AVIATION...19/0145Z.

VFR CONDITIONS WILL BECOME PREVALENT THROUGH 12Z TONIGHT...WITH A
SLIGHT CHANCE OF MVFR CONDITIONS BENEATH ANY SHOWERS THIS EVENING.
THERE IS A CHANCE OF VLIFR TO LIFR AT TERMINALS NORTH OF POINT
CONCEPTION BETWEEN 07Z TONIGHT AND 17Z MONDAY. OCCASIONAL PERIODS OF
MODERATE TO STRONG LOW-LEVEL WIND SHEAR AND TURBULENCE ARE POSSIBLE
AT TERMINALS SOUTH OF POINT CONCEPTION THROUGH 18Z MONDAY.

KLAX...VFR CONDITIONS WILL PERSIST THROUGHOUT THE PERIOD WITH A
10 PERCENT CHANCE OF MODERATE TO STRONG LOW-LEVEL WIND SHEAR AND
TURBULENCE THROUGH 08Z TONIGHT. THERE IS A 70 PERCENT CHANCE OF EAST
WINDS GREATER THAN 7 KNOTS BETWEEN 11Z AND 17Z MONDAY.

KBUR...VFR CONDITIONS WILL PERSIST THROUGHOUT THE PERIOD WITH A 30
PERCENT CHANCE OF MODERATE TO STRONG LOW-LEVEL WIND SHEAR AND
TURBULENCE THROUGH 18Z MONDAY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...HALL/SMITH
AVIATION...HALL
SYNOPSIS...RAT

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 18, 6:37 PM PDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
637 PM PDT SUN MAR 18 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-191300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
637 PM PDT SUN MAR 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TONIGHT

BRIEF SCATTERED SHOWERS AND LOW SNOW LEVELS AND STRONG WINDS WILL
CREATE HAZARDS THROUGH TONIGHT. GALE FORCE WINDS WILL CREATE HAZARDS
ACROSS THE SOUTHERN WATERS THROUGH THIS EVENING. HAZARDOUS SURF WILL
CONTINUE ALONG AREA BEACHES THROUGH TONIGHT ALONG WITHAN ELEVATED
RISK OF RIP CURRENTS.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

HIGH SURF WILL GRADUALLY DIMINISH OVER THE AREA ON MONDAY...BUT
REMNANT ENERGY WILL ALLOW FOR A HIGH RISK OF RIP CURRENTS TO PERSIST.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HALL

In the hours before

Local storm report, Mar 18, 6:10 PM PDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
610 PM PDT SUN MAR 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     NON-TSTM WND DMG 3 NE DOWNEY             33.97N 118.08W
03/18/2012                   LOS ANGELES        CA   LAW ENFORCEMENT

            POWER LINES DOWN IN THE ROADWAY IN THE WHITTIER AREA.

0456 PM     NON-TSTM WND DMG 2 W COMPTON             33.90N 118.26W
03/18/2012                   LOS ANGELES        CA   LAW ENFORCEMENT

            LIGHT POLE DOWN IN THE ROADWAY IN THE COMPTON AREA.

0538 PM     NON-TSTM WND DMG 3 E MANHATTAN BEACH     33.89N 118.36W
03/18/2012                   LOS ANGELES        CA   LAW ENFORCEMENT

            POWER POLE DOWN ON ON-RAMP TO SOUTHBOUND INTERSTATE 405.

0602 PM     NON-TSTM WND DMG 3 ESE INGLEWOOD         33.93N 118.29W
03/18/2012                   LOS ANGELES        CA   LAW ENFORCEMENT

            TREE DOWN IN THE ROADWAY IN THE INGLEWOOD AREA.

&&

HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 5:23 PM PDTSmall Craft AdvisoryLOX34 hr
Mar 18, 9:05 PM PDTSmall Craft Advisory for Hazardous SeasLOX17 hr
Mar 19, 2:19 PM PDTFrost AdvisoryLOXSanta Barbara18 hr

Nearby

Frost Advisories in California, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.